Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 163, NWS Bismarck, ND

July 28, 2012Burke County, Renville County, Ward County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 28, 2012, 6:48 PM CDT for Burke County, Renville County, Ward County, North Dakota. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2012, 6:48 PM CDT (23:48 UTC)
Expired
Jul 28, 2012, 7:45 PM CDT
In force
57 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Burke County, ND, Renville County, ND, Ward County, ND

What was reported inside it

TimeReportWhereRemark
Jul 28, 7:05 PM CDTTSTM WND GST 603 Sw Kenmare, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-470 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WUUS53 KBIS 282348
SVRBIS
NDC013-075-101-290045-
/O.NEW.KBIS.SV.W.0163.120728T2348Z-120729T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
648 PM CDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA
  NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
  EASTERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA

* UNTIL 745 PM CDT

* AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF NORTHGATE
  TO 8 MILES NORTH OF LOSTWOOD...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KENMARE...NORMA...SHERWOOD...TOLLEY...COULEE...LORAINE...
  DONNYBROOK...GREENE...MOHALL...GRANO...HARTLAND...CARPIO AND
  FOXHOLM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS.

&&

LAT...LON 4900 10150 4873 10149 4872 10147 4836 10146
      4837 10194 4839 10198 4855 10198 4855 10225
      4901 10205
TIME...MOT...LOC 2348Z 285DEG 22KT 4898 10196 4859 10243
WIND...HAIL 60MPH 1.50IN

$$

JP MARTIN
3 follow-up statements
864 
WWUS53 KBIS 290007
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
707 PM CDT SAT JUL 28 2012

NDC013-075-101-290045-
/O.CON.KBIS.SV.W.0163.000000T0000Z-120729T0045Z/
BURKE ND-RENVILLE ND-WARD ND-
707 PM CDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WARD...RENVILLE AND EASTERN BURKE COUNTIES UNTIL 745 PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF NORMA TO 9
MILES SOUTH OF NIOBE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  KENMARE...NORMA...TOLLEY...SHERWOOD...DONNYBROOK...GREENE...
  LORAINE...MOHALL...HARTLAND...CARPIO...GRANO AND FOXHOLM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS.

&&

LAT...LON 4900 10150 4873 10149 4872 10147 4836 10146
      4837 10194 4839 10198 4855 10198 4855 10225
      4901 10205
TIME...MOT...LOC 0007Z 285DEG 22KT 4889 10197 4855 10221
WIND...HAIL 70MPH 1.50IN

$$

MARTIN
389 
WWUS53 KBIS 290025
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
725 PM CDT SAT JUL 28 2012

NDC013-290035-
/O.CAN.KBIS.SV.W.0163.000000T0000Z-120729T0045Z/
BURKE ND-
725 PM CDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BURKE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4836 10146 4837 10194 4839 10198 4856 10199
      4855 10223 4859 10223 4870 10219 4874 10215
      4881 10213 4881 10203 4884 10202 4895 10150
TIME...MOT...LOC 0025Z 285DEG 22KT 4885 10180 4855 10197

$$

NDC075-101-290045-
/O.CON.KBIS.SV.W.0163.000000T0000Z-120729T0045Z/
RENVILLE ND-WARD ND-
725 PM CDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WARD AND WESTERN RENVILLE COUNTIES UNTIL 745 PM CDT...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF TOLLEY TO
COULEE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  TOLLEY...DONNYBROOK...GREENE...LORAINE...MOHALL...GRANO...CARPIO...
  HARTLAND AND FOXHOLM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4836 10146 4837 10194 4839 10198 4856 10199
      4855 10223 4859 10223 4870 10219 4874 10215
      4881 10213 4881 10203 4884 10202 4895 10150
TIME...MOT...LOC 0025Z 285DEG 22KT 4885 10180 4855 10197
WIND...HAIL 60MPH 1.00IN

$$

MARTIN
014 
WWUS53 KBIS 290044
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
744 PM CDT SAT JUL 28 2012

NDC075-101-290054-
/O.EXP.KBIS.SV.W.0163.000000T0000Z-120729T0045Z/
RENVILLE ND-WARD ND-
744 PM CDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARD AND WESTERN
RENVILLE COUNTIES WILL EXPIRE AT 745 PM CDT/645 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS. HOWEVER SMALL HAIL UP TO PENNY SIZE...GUSTY WINDS UP 
TO 50 MPH...AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 4836 10146 4837 10194 4839 10198 4856 10199
      4855 10223 4859 10223 4870 10219 4874 10215
      4881 10213 4881 10203 4884 10202 4895 10150
TIME...MOT...LOC 0044Z 285DEG 22KT 4882 10163 4852 10180

$$

MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:59 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 28, 3:59 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
359 PM CDT SAT JUL 28 2012

.SHORT TERM...NOW THROUGH SUNDAY MORNING...

THE MAIN PROBLEM OF THE DAY IS WITH TIMING AND COVERAGE OF
PRECIPITATION WITH SEVERAL MIDDLE LEVEL IMPULSES OVER CONUS
NOW AIMED AT NORTH DAKOTA...PER WATER VAPOR SATELLITE IMAGERY.

SHOWERS AND THUNDERSTORMS ARE MAINTAINING COVERAGE AND INTENSITY
ALONG I94 CORRIDOR PER 20 UTC RADAR IMAGERY. THE PERSISTENCE OF
THIS FEATURE/CONVECTION OUTLINES THE LOW PREDICTABILITY
ASSOCIATED WITH WEAK MIDDLE LEVEL SHORTWAVES MOVING OVER A CAPPED
AND MODESTLY CONVECTIVELY UNSTABLE ENVIRONMENT. AS A RESULT OF
MAINTENANCE...FORECAST GRIDS HAVE BEEN REACTIVELY UPDATED TO
REFLECT EASTWARD PROPAGATION THROUGH MIDNIGHT.

CURRENT RADAR IMAGERY ALSO INDICATES A STRONG/SEVERE THUNDERSTORM
PRESENTLY OVER SOUTHEASTERN SASKATCHEWAN IS RIGHT MOVING TOWARD
DIVIDE COUNTY...AND SHOULD BE ENTERING THE AREA BY 5 PM CDT. THERE
MAY BE SUFFICIENTLY-DEFINED DYNAMIC SUPPORT MECHANISM FOR A SEVERE
WEATHER THREAT THIS EVENING. TRENDS WILL BE MONITORED.

THE 16 AND 17 UTC HRRR BOTH SUPPORT CONVECTION FORMING SOON AND
IMPACTING NORTHERN NORTH DAKOTA UNTIL JUST AFTER SUNSET. THEY THEN
DIRECT ADDITIONAL CONVECTION INTO WESTERN NORTH DAKOTA TONIGHT AS
THE IMPULSE OVER SOUTHWESTERN MONTANA ADVECTS EASTWARD.

THEREAFTER...SEVERAL SHORTWAVES ARE FORECAST TO MOVE ACROSS THE
DAKOTAS...BUT PREDICTABILITY IS LOW. FORECASTS REFLECT A BLEND OF
09 UTC SREF MEAN WITH ASSORTED MOS GUIDANCE.

TEMPERATURES WILL GENERALLY REMAIN ABOVE AVERAGE THROUGH THE
PERIOD.

.LONG TERM...MONDAY THROUGH SATURDAY...

THE WESTERN ROCKIES AND HIGH PLAINS RIDGE REMAINS QUITE STRONG
THROUGH THE FIRST PART OF THE EXTENDED PERIOD WITH PERIODIC CLOSED
LOWS AND SHORTWAVES TOPPING RIDGE BRINGING EPISODES OF THUNDERSTORMS
TO THE FORECAST AREA.

ON MONDAY THE UPPER RIDGE IS WEST OF THE FORECAST AREA...AND WE HAVE
NORTHWEST FLOW ALOFT OVER THE STATE WITH A COOL AND DRY SURFACE HIGH
PRESSURE SYSTEM OVER MANITOBA/MINNESOTA/EASTERN DAKOTAS WHICH SHOULD
KEEP THE AREA FREE FROM CONVECTION.

HOWEVER MONDAY NIGHT AND TUESDAY THE UPPER LEVEL RIDGE MOVES EAST
INTO THE DAKOTAS WITH THE LEADING EDGE OF A CLUSTER OF SHORTWAVE
IMPULSES. A SURFACE LOW/TROUGH THAT DEVELOPS IN RESPONSE IN THE LEE
OF THE ROCKIES MOVES INTO THE WESTERN DAKOTAS DURING THE DAY
TUESDAY. THUS HAVE RAISED CHANCES OF THUNDERSTORMS FOR MONDAY NIGHT
AND TUESDAY A BIT.

TUESDAY NIGHT THROUGH THURSDAY THE TIMING OF SHORT WAVES IS
DIFFICULT AND CONFIDENCE LOW IN PRECIPITATION CHANCES. THUS SPOTTY
SLIGHT CHANCES OF PRECIPITATION THESE TIME PERIODS.

LATE IN THE EXTENDED PERIOD...BEGINNING THURSDAY NIGHT...THE UPPER
LEVEL RIDGE FLATTENS AS A STRONGER SYSTEM ROTATES AROUND HUDSON BAY
LOW AND AND SECONDARY CLOSED FORMS OVER THE CANADIAN PRAIRIE
PROVINCES BRINGING COOLER TEMPERATURES AND INCREASED CHANCES OF
PRECIPITATION TO THE NORTHERN PLAINS.

HIGH TEMPERATURES IN THE MID 80S TO MID 90S FOR MONDAY THROUGH
WEDNESDAY...THEN A COOLING TREND AT THE END OF THE WEEK AS THE
AFOREMENTIONED UPPER LEVEL LOW FROM THE CANADIAN PRAIRIES MOVES
ACROSS THE FORECAST AREA.

&&

.AVIATION...

LARGE AREA OF SHOWERS AND ISOLATED TSTMS AROUND KBIS AND SOUTH TO
THE SD BORDER SHOULD MOVE EWD AND AFFECT KJMS AFT 23Z. TSTMS HAD
DEVELOPED OVER S CENTRAL SASK AND WERE MOVING SEWD...LIKELY
ASSOCIATED WITH A DISTURBANCE THAT IS FORECAST TO MOVE E/SE ACROSS
THE NRN TIER OF COUNTIES - MAINLY N OF KISN...BUT MAY AFFECT KMOT
TAF SITE. LATER TAF ISSUANCES TO PINPOINT BETTER CONFIDENCE IN
TIMING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SCHECK
LONG TERM/AVIATION....JV
Hazardous weather outlook, Jul 28, 4:04 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT SAT JUL 28 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-292115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
404 PM CDT SAT JUL 28 2012 /304 PM MDT SAT JUL 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE MAJORITY OF THE
THUNDERSTORMS ARE EXPECTED TO REMAIN NON-SEVERE...HOWEVER A FEW
THUNDERSTORMS COULD POTENTIALLY CONTAIN LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY...AND AGAIN
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHWEST NORTH
DAKOTA.

SCHECK

In the hours before

Special weather statement, Jul 28, 6:04 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
604 PM CDT SAT JUL 28 2012

NDZ001-009-282330-
DIVIDE ND-WILLIAMS ND-
604 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN DIVIDE AND NORTHWESTERN
WILLIAMS COUNTIES UNTIL 630 PM CDT...

AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF DAGMAR...OR 40 MILES
NORTHWEST OF WILLISTON...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRENORA...
  HANKS...
  ZAHL...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Special weather statement, Jul 28, 6:07 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT SAT JUL 28 2012

NDZ001-009-282330-
DIVIDE ND-WILLIAMS ND-
607 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN DIVIDE AND NORTHERN
WILLIAMS COUNTIES UNTIL 630 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES SOUTH OF CROSBY...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILDROSE...
  HAMLET...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Local storm report, Jul 28, 6:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HEAVY RAIN       8 W WISHEK              46.26N  99.72W
07/28/2012  M1.00 INCH       MCINTOSH           ND   CO-OP OBSERVER

&&

ABELING
Local storm report, Jul 28, 6:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             5 NW NOONAN             48.94N 103.09W
07/28/2012  M1.50 INCH       DIVIDE             ND   PUBLIC

            PEA TO 1 1 2 INCH HAIL LASTED ABOUT 5 MINUTES.

&&

JVINING
Local storm report, Jul 28, 6:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
640 PM CDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             FLAXTON                 48.90N 102.39W
07/28/2012  M1.00 INCH       BURKE              ND   BROADCAST MEDIA

            A LOT OF DIME TO QUARTER SIZED HAIL. ALSO STRONG WINDS
            AND HEAVY RAIN.

&&

JVINING
Local storm report, Jul 28, 6:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
644 PM CDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             NW NORTHGATE            48.99N 102.26W
07/28/2012  M0.88 INCH       BURKE              ND   LAW ENFORCEMENT

&&

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:50 PM CDTSevere Thunderstorm WarningBISBurke, Divide55 min
Jul 28, 6:24 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Williams66 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.